Alert archive / California / High Wind Watches in 2014

High Wind Watch 8, NWS Los Angeles, CA

November 21, 2014

NWS Los Angeles, CA issued this high wind watch at Nov 21, 2014, 2:01 PM PST. It took effect at Nov 22, 2014, 1:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 21, 2014, 2:01 PM PST (22:01 UTC)
In effect from
Nov 22, 2014, 1:00 PM PST
Expired
Nov 22, 2014, 4:51 AM PST
In force
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Nov 21, 9:45 AM PST, 4 hours 16 minutes earlier.

Area forecast discussion, Nov 21, 9:45 AM PST, 4 hours 16 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
945 AM PST FRI NOV 21 2014

.SYNOPSIS...
A COOL AND UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS SOUTHWEST
CALIFORNIA INTO THE WEEKEND AS A SERIES OF WEAK LOW PRESSURE SYSTEMS
MOVE ACROSS THE REGION. HIGH PRESSURE ALOFT WILL BRING AN OFFSHORE
FLOW PATTERN TO THE AREA EARLY NEXT WEEK ALONG WITH A WARMING AND
DRYING TREND THAT WILL PERSIST THROUGH WEDNESDAY.

&&

.UPDATE...MANY FIREWORKS AROUND THE COLBY FIRE AREA LATE LAST NIGHT
WITH 40+ LIGHTNING FLASHES EITHER IN-CLOUD OR CLOUD-TO-GROUND AND
BRIEF HEAVY DOWNPOURS...CAUSING SEDIMENT FLOWS AND A BUILD-UP OF MUD
BELOW SAN GABRIEL DAM. THE UPPER LOW AND COLD AIR ALOFT TRACKED MUCH
CLOSER TO LOS ANGELES COUNTY THAN MODELS INDICATED AND STORMS POPPED
UP DIRECTLY UNDER THE COLD POOL. ONE GAUGE ABOVE THE COLBY FIRE HAD
0.19 INCH IN 3 MINUTES.

THE LOW HAS MOVED TO SOUTHEAST CA EARLY THIS MORNING AND SKIES HAVE
CLEARED OUT EXCEPT FOR MOISTURE STACKING UP ON THE NORTH SLOPES OF
THE MOUNTAINS FROM NORTHWEST LOS ANGELES TO EASTERN SAN LUIS OBISPO
COUNTIES. EXPECT A FEW LIGHT SHOWERS IN THESE AREAS INTO THE EARLY
AFTERNOON HOURS TODAY. LINGERING MOISTURE NEAR THE SAN GABRIEL
MOUNTAINS WILL LIKELY FORM INTO STRATOCUMULUS LATER THIS MORNING FOR
PARTLY CLOUDY SKIES NEAR THE MOUNTAINS. GUSTY NORTHEAST WINDS 25-35
MPH ARE REPORTED THROUGH CANYONS OF THE SANTA YNEZ MOUNTAINS AND
30-40 MPH THROUGH THE SAN GABRIEL MOUNTAINS. WINDS WILL REMAIN
BREEZY THROUGH THE I-5 CORRIDOR DOWN TO THE SANTA MONICAS BUT ARE
EXPECTED TO DECREASE BY EARLY AFTERNOON. TEMPERATURES ARE MUCH
COOLER IN THE MOUNTAINS TODAY BUT WARMER IN MOST COASTAL AREAS
COMPARED TO YESTERDAY.

THE NEXT STORM SYSTEM IS ENTERING THE PACNW THIS MORNING AND WILL
BRING INCREASING HIGH CLOUDS ACROSS SOUTHWEST CA TONIGHT. STILL A
POTENTIAL FOR LIGHT RAIN ACROSS THE NORTHERN COUNTIES LATE SATURDAY
AND SATURDAY NIGHT. OTHER IMPACT LATE SATURDAY INTO SUNDAY MORNING
WILL BE INCREASING NORTHWEST TO NORTH WINDS...TURNING NORTHEAST
SUNDAY AFTERNOON AND MONDAY. MANY WIND ADVISORIES WILL LIKELY BE
NEEDED AND WILL LOOK AT HIGH WIND POTENTIAL FOR THE MOUNTAINS.

.LONG TERM (MONDAY-THURSDAY)...

THE FLOW PATTERN TURNS TO THE NORTHEAST ON SUNDAY...AND SETS UP A
SANTA ANA WEATHER PATTERN FOR EARLY NEXT WEEK. WIND ADVISORIES
COULD BE NEEDED BETWEEN MONDAY AND TUESDAY...BUT THE MODEL
SOLUTIONS ARE STRUGGLING WITH THE FINER DETAILS. A WARMING AND
DRYING TREND WILL TAKE PLACE AS COMPRESSIONAL HEATING TAKES
PLACE. TEMPERATURES WILL BE MUCH ABOVE NORMAL BETWEEN MONDAY AND
WEDNESDAY. IN THE WIND SHELTERED LOCATIONS...COLD NIGHTS WILL
OCCUR WITH THE POSSIBILITY OF FROST OR FREEZE WARNING BEING
ISSUED.

THE SANTA ANA PATTERN SHOULD BREAK DOWN ON THURSDAY AS A STORM
SYSTEM APPROACHES THE WEST COAST. SKY COVER HAS BEEN INCREASED FOR
LATE WEEK.

&&

.AVIATION...21/1310Z.

AT 12Z...THERE WAS NO INVERSION AROUND KLAX AT 13Z THIS MORNING.

NORTH OF POINT CONCEPTION...LIFR CONDS WILL OCCUR AROUND KPRB
THROUGH MID MORNING. THEN SCATTERED MVFR TO VFR CIGS LIKELY FOR MOST
INTERIOR LOCATIONS N OF POINT CONCEPTION. MOST AREAS SHOULD BECOME
VFR AFTER 16 TO 18Z TODAY.

SOUTH OF POINT CONCEPTION...VFR CONDITIONS ARE EXPECTED THROUGHOUT
THE PERIOD AS SHOWERS MOVE OUT OF THE AREA. THERE WILL BE LOCAL MVFR
CIGS IN EASTERN LA COUNTY FOOTHILLS...AND EXPECT LOW CLOUDS BANKING
UP AGAINST THE NORTHERN SLOPES THROUGH THIS AFTERNOON FOR LA/VTU
COUNTIES. OCCASIONAL MVFR CONDITIONS IN HEAVIER SHOWERS ARE EXPECTED
THROUGH 15Z.

KLAX AND KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD.

&&

MARINE...21/900 AM PST...

IT IS LIKELY SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST OVER THE
OUTER WATERS FROM SAN CLEMENTE ISLAND TO SAN MIGUEL ISLAND THROUGH
THIS EVENING. THE WINDS WILL LIKELY DIMINISH TONIGHT AND THEN
STRENGTHEN TO SCA CONDITIONS SATURDAY AFTERNOON THROUGH LATE NIGHT.
THERE IS A CHANCE SCA CONDITIONS WILL DEVELOP NEAR SHORE FROM
VENTURA HARBOR TO SANTA MONICA AND EXTEND OUT TO SANTA CRUZ ISLAND
SUNDAY MORNING. SEAS GENERATED OVER THE EASTERN PACIFIC WITHIN
290-300 DEGREES RELATIVE TO THE AREA WILL ARRIVE SUNDAY AND CREATE
SCA CONDITIONS FOR HAZARDOUS SEAS ALONG THE CENTRAL COAST AND
EXTENDING SOUTH TO SAN CLEMENTE ISLAND.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...BOLDT/HALL
AVIATION...HALL
MARINE...30
SYNOPSIS...SMITH

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 21, 11:10 AM PST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1110 AM PST FRI NOV 21 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-221400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1110 AM PST FRI NOV 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

LOCALLY GUSTY WINDS IN THE MOUNTAINS WILL CONTINUE TO DECREASE
THROUGH THE AFTERNOON. A HIGH RISK RIP CURRENTS CONTINUES AT AREA
BEACHES.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

GUSTY NORTHWEST TO NORTH WINDS MAY DEVELOP THROUGH THE INTERSTATE 5
CORRIDOR AND ACROSS SOUTHERN SANTA BARBARA COUNTY LATE SATURDAY
THROUGH SUNDAY BEFORE TURNING MORE OFFSHORE SUNDAY NIGHT. A
POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS DUE TO THE
WINDS AND LOW HUMIDITY SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BOLDT/HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 2:12 AM PSTAreal Flood AdvisoryLOXLos Angeles2 hr
Nov 21, 2:22 AM PSTFlash Flood WarningLOXLos Angeles113 min
Nov 21, 3:14 AM PSTWind AdvisoryLOX8 hr
Nov 21, 2:01 PM PSTWind AdvisoryLOXLos Angeles49 hr
Nov 21, 3:03 PM PSTFire Weather WatchLOX22 hr

Nearby

High Wind Watches in California, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.